Alert archive / Ohio / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 4, NWS Charleston, WV

April 8, 20156 counties in Ohio; Greenup County, Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Apr 8, 2015, 12:02 PM EDT for 6 counties in Ohio; Greenup County, Kentucky. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2015, 12:02 PM EDT (16:02 UTC)
Expired
Apr 8, 2015, 1:00 PM EDT
In force
58 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Greenup County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Vinton County, OH

The radar

The Charleston,WV radar (KRLX), 104 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 12:30 PM EDTTSTM WND DMGCoalton, OHSEVERAL TREES DOWN NEAR THE COALTON AREA.
Apr 8, 12:40 PM EDTHAIL 0.256 Sw Vinton, OHPEA SIZED HAIL...TIME ESTIMATED BY RADAR
Apr 8, 12:48 PM EDTTSTM WND GST 604 Nw Point Pleasant, OHESTIMATED 60 MPH WINDS...TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 10:34 AM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
487 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WUUS51 KRLX 081602
SVRRLX
KYC089-OHC009-053-079-087-105-163-081700-
/O.NEW.KRLX.SV.W.0004.150408T1602Z-150408T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1202 PM EDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENUP COUNTY IN KENTUCKY...
  WESTERN ATHENS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...NELSONVILLE...ALBANY...
  GALLIA COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...RIO GRANDE...GALLIPOLIS...
  JACKSON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...WELLSTON...OAK HILL...JACKSON...
  NORTHERN LAWRENCE COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...LAKE VESUVIUS...IRONTON...
  WESTERN MEIGS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF RUTLAND...
  VINTON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...MCARTHUR...LAKE HOPE STATE PARK...

* UNTIL 100 PM EDT

* AT 1152 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
  EXTENDING FROM 50 MILES NORTHWEST OF MCARTHUR TO 30 MILES 
  NORTHWEST OF JACKSON TO 38 MILES NORTHWEST OF LETITIA...OR
  ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF GROVE CITY
  TO 10 MILES SOUTHWEST OF CHILLICOTHE TO 33 MILES WEST OF WEST
  PORTSMOUTH... RACING EAST NEAR 50 MP.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OLDTOWN...LOAD...GREENBO LAKE AND GREENUP.

BRIEF DOWNPOURS ARE LIKELY TOO. A QUICK HALF TO THREE QUARTER OF AN 
INCH OF RAIN COULD FALL. THIS WILL CAUSE WATER TO POND ON 
ROADS...POOR DRIVING VISIBILITY...AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT 
WEDNESDAY EVENING FOR PORTIONS OF KENTUCKY AND SOUTHEAST OHIO.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3856 8310 3871 8304 3877 8289 3858 8281
      3860 8275 3868 8277 3868 8271 3876 8267
      3885 8266 3886 8276 3895 8276 3896 8281
      3937 8275 3939 8230 3947 8229 3945 8210
      3895 8211 3866 8228 3842 8295 3852 8316
TIME...MOT...LOC 1556Z 278DEG 46KT 3974 8308 3924 8307
          3885 8357

$$

22
1 follow-up statement
189 
WWUS51 KRLX 081629
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1229 PM EDT WED APR 8 2015

KYC089-OHC009-053-079-087-105-163-081700-
/O.CON.KRLX.SV.W.0004.000000T0000Z-150408T1700Z/
ATHENS OH-GALLIA OH-JACKSON OH-LAWRENCE OH-MEIGS OH-VINTON OH-
GREENUP KY-
1229 PM EDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR GREENUP COUNTY IN KENTUCKY...AND VINTON...WESTERN MEIGS...
NORTHERN LAWRENCE...JACKSON...GALLIA AND WESTERN ATHENS COUNTIES IN
SOUTHEAST OHIO...

AT 1221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EAGLE MILLS TO BYER TO 12 MILES NORTHWEST OF SOUTH
SHORE...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF MCARTHUR
TO 9 MILES NORTHWEST OF WELLSTON TO 7 MILES NORTHWEST OF WEST 
PORTSMOUTH...RACING EAST NEAR 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
COALTON...HAMDEN...LETITIA...CREOLA...JACKSON...WARNOCK...LOAD...
ZALESKI...LAKE HOPE STATE PARK...MABEE...RADCLIFFE...GRAYS 
BRANCH...GREENBO LAKE...GREENUP...NELSONVILLE...OAK 
HILL...WURTLAND...CARPENTER...WILKESVILLE...DYESVILLE...WORTHINGTON..
.RACELAND...HANGING ROCK...ALBANY...SALEM CENTER...FLATWOODS...THE 
PLAINS...CHAUNCEY...DEXTER...VERNON...PEDRO...IRONTON...VINTON...HARR
ISONVILLE...GALLIA...LAKE VESUVIUS...RIO GRANDE...ADAMSVILLE... 
WATERLOO...AID...RUTLAND AND GALLIPOLIS. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO. BRIEF 

DOWNPOURS ARE LIKELY TOO. A QUICK HALF TO THREE QUARTER OF AN INCH 
OF RAIN COULD FALL. THIS WILL CAUSE WATER TO POND ON ROADS...POOR 
DRIVING VISIBILITY...AND QUICKLY FILL ROADSIDE DITCHES AND SMALL 
STREAMS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3856 8310 3871 8304 3877 8289 3858 8281
      3860 8275 3868 8277 3868 8271 3876 8267
      3885 8266 3886 8276 3895 8276 3896 8281
      3937 8275 3939 8230 3947 8229 3945 8210
      3895 8211 3866 8228 3842 8295 3852 8316
TIME...MOT...LOC 1627Z 278DEG 46KT 3934 8255 3918 8256
          3880 8307

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 10:38 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 8, 10:38 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1038 AM EDT WED APR 8 2015

.SYNOPSIS...
A WARM AND MOIST SOUTH TO SOUTHWEST WIND FLOW WILL BRING ROUNDS OF
SHOWERS AND THUNDERSTORMS THROUGHOUT THE WEEK. COLD FRONT CROSSES AT
THE END OF THE WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
1025 AM UPDATE...THE 12Z HRRR HAS FINALLY LATCHED ON TO CONVECTION
COMING ACROSS INDIANA...UP TO THIS POINT EVERYTHING TRIED TO KEEP
ACTIVITY WELL TO OUR NORTH...BUT THE RECENT HRRR AND NEW 12Z NAM
AS ITS JUST ROLLING IN ARE MUCH MORE BELIEVABLE ROLLING A LINE OF
CONVECTION ACROSS SOUTHERN OHIO LATE THIS MORNING INTO THIS
AFTERNOON. RELIED VERY HEAVILY ON THE 12Z HRRR TO UPDATE POPS.
THINGS MAY BE SPEEDING UP JUST A TOUCH...SO MAY NEED TO ADJUST
TIMING AGAIN IN A COUPLE HOURS AS THINGS APPROACH. DECENT
LINE...ALTHOUGH HAVE NOT SEEN ANY SEVERE LEVEL LSRS OUT OF
UPSTREAM OFFICES...BUT EXPECT AT LEAST SOME RISK OF SEVERE LEVEL
WINDS AS THIS LINE CONTINUES TOWARD US. HAVE COORDINATED A SEVERE
THUNDERSTORM WATCH INTO OUR WESTERN COUNTIES.

PREVIOUS DISCUSSION...
MESO NAM SHOWS A BOUNDARY MOVING INTO THE FORECAST AREA THIS
AFTERNOON PRODUCING SHOWERS AND THUNDERSTORMS. TRACING THIS BOUNDARY
BACK TO THE CURRENT TIME...IT MATCHES WELL WITH CONVECTION OVER
MISSOURI AND IOWA. THEREFORE...WILL CONTINUE WITH LIKELY POPS
PROPAGATING WEST TO EAST DURING THE AFTERNOON HOURS. WITH THIS BAND
HITTING DURING THE AFTERNOON HOURS...AM A BIT CONCERNED ABOUT THE
POTENTIAL FOR FLOODING. HOWEVER...NAM IS SHOWING THE BAND
ORIENTATION IS PERPENDICULAR TO THE STORM MOVEMENT WITH A DECENT 15
KNOT MOVEMENT. IN ADDITION...PRECIPITABLE WATER IS NOT THAT HIGH.
THEREFORE...WILL HOLD OFF ON A WATCH FOR NOW AND CONTINUE TO
HIGHLIGHT IN THE HWO.

NAM HAS ANOTHER DISTURBANCE MOVING OVER TONIGHT THAT IS NOT
REFLECTED IN THE GFS. THIS BAND ORIGINATES FROM A VORTICITY LOBE
DURING CONVECTION THIS AFTERNOON. THAT LEADS TO A LOWER
CONFIDENCE...SO WILL BE FAIRLY GENERIC WITH POPS.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
WARMEST DAY OF THE WEEK STILL SHAPING UP FOR WEDNESDAY. STILL TRICKY
FORECASTING HIGHS AS AREA WILL BE BATTLING SHRA/TSRA
CHANCES...ESPECIALLY EARLY AND ACROSS SE OH AND N WV. WILL ROLL A
MIDDLE GROUND SOLUTION WITH LOW 80S...PRIMARILY ACROSS S ZONES. IT
WILL BE BREEZY AMID STRENGTHENING S FLOW. CANT RULE OUT A FEW SHRA
AND TSRA IN THE AFTERNOON. SOME OF THESE STORMS COULD BE STRONG TO
SVR...ESPECIALLY ACROSS SE OH.

A BREEZY AND WARM NIGHT THURSDAY NIGHT WITH THE COLD FRONT MAKING AN
APPROACH ON OUR WESTERN FLANK AFTER MIDNIGHT. MODELS CONTINUE TO
SPEED UP THE FRONT...NOW BLOWING IT THRU BY MIDDAY FRIDAY. SO...HAVE
THE BOUNDARY CROSSING THE OH RIVER 12Z FRIDAY AND C WV 15Z...EXITING
THE MOUNTAINS BY 18Z. WILL HAVE SOME FRONTAL SHRA/TSRA TO CONTEND
WITH...SOME OF WHICH COULD BE STRONG TO LOW END SVR AS HIGHLIGHTED
BY SPC CONVECTIVE OUTLOOK.

CLEARING WILL TAKE PLACE IN THE FRESHENING POSTFRONTAL AIRMASS
FRIDAY NIGHT. THIS WILL TAKE US INTO WHAT WILL BE A STELLAR
WEEKEND...WITH MILD DAYTIME TEMPS AND A PARTLY CLOUDY SKY. TI WILL
CHILL OFF PRETTY GOOD SATURDAY NIGHT WITH HIGH PRESSURE OVERHEAD
WITH A FROST CONCERN FOR THE LOWLANDS.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
MODELS ARE QUICKER WITH THE COLD FRONTAL PASSAGE ON FRIDAY LEAVING
FRIDAY NIGHT MOSTLY DRY. THE OUTLIER IS THE ECMWF WHICH LAGS ABOUT 6
HOURS IN ITS QPF FIELD. WENT WITH THE CONSENSUS OF MODELS WITH A
FASTER SOLUTIONS.

HIGH PRESSURE BRINGS WIDESPREAD DRY WEATHER FRIDAY NIGHT THROUGH THE
WEEKEND. ANOTHER UPPER WAVE APPROACHES MONDAY BRINGING BACK CHANCES
FOR PCPN ACROSS THE AREA.

TEMPERATURES EXPECTED TO BE WARM REACHING THE UPPER 70S THROUGH THE
PERIOD...EXCEPT FOR A SLIGHT COOL DOWN BEHIND THE COLD FRONT
SATURDAY...GENERALLY IN THE MID TO UPPER 60S. WENT CLOSE TO WPC
GUIDANCE WITH FEW TWEAKS THROUGH THE PERIOD.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
A STRATUS DECK ACROSS THE AREA THIS MORNING HAS SOME HOLES THAT HAVE
ALLOWED PATCHY FOG. AFTER ANY MORNING FOG BURNS OFF THIS
MORNING...EXPECT THE STRATUS DECK TO CHANGE INTO A CUMULUS
DECK...GRADUALLY RISING DURING THE DAY. AN AREA OF SHOWERS AND
THUNDERSTORMS IS EXPECTED THIS AFTERNOON...BEGINNING FIRST IN
SOUTHEAST OHIO AND NORTHEASTERN KY...THEN PUSHING EASTWARD. BRIEF
IFR RESTRICTIONS ARE POSSIBLE WITH THE STRONG CELLS.

CLOUDS SHOULD GENERALLY BE VFR WEDNESDAY EVENING...BUT DEPENDING ON
SKY COVER...SOME PATCHES OF FOG COULD ALSO FORM. SHOWERS AND
THUNDERSTORMS WILL REMAIN A POSSIBILITY TONIGHT. THE HEIGHT OF ANY
CLOUD DECKS LATE TONIGHT IS HARD TO FORECAST...AS MOISTURE AT MOST
LEVELS COULD FORM A CLOUD DECK.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM TODAY...LOW TONIGHT.

ALTERNATE SCENARIOS: TIMING AND DENSITY OF FOG THIS MORNING AND
TONIGHT COULD VARY. STRONGER STORMS THIS AFTERNOON COULD CAUSE BRIEF
IFR CONDITIONS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  M    H    M    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    M    H    H    H    H    H    H    H
EKN CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    M    M    M    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z THURSDAY...
BRIEF IFR POSSIBLE IN SHOWERS AND/OR THUNDERSTORMS THROUGH FRIDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/RPY/30
NEAR TERM...RPY/MZ
SHORT TERM...30
LONG TERM...ARJ
AVIATION...RPY
Hazardous weather outlook, Apr 8, 10:45 AM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1045 AM EDT WED APR 8 2015

KYZ103-105-OHZ067-075-076-085>087-WVZ005>007-091445-
BOYD-LAWRENCE KY-MORGAN-ATHENS-WASHINGTON-MEIGS-GALLIA-LAWRENCE OH-
WAYNE-CABELL-MASON-
1045 AM EDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW LOCALLY STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EARLY TONIGHT. LOCALLY HEAVY RAIN AS WELL AS SMALL HAIL AND
GUSTY WINDS ARE POSSIBLE WITH SOME OF THESE STORMS.

REPETITIVE STORMS COULD LEAD TO FLASH FLOODING...A FLASH FLOOD
WATCH OR WARNING MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
THURSDAY AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE
WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101-102-OHZ066-083-084-091445-
GREENUP-CARTER-PERRY-JACKSON OH-VINTON-
1045 AM EDT WED APR 8 2015

...SEVERE THUNDERSTORM WATCH 32 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

REPETITIVE STORMS COULD LEAD TO FLASH FLOODING...A FLASH FLOOD
WATCH OR WARNING MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
THURSDAY AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE
WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ008>011-013>020-024>040-046-047-091445-
DICKENSON-BUCHANAN-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1045 AM EDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW LOCALLY STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EARLY TONIGHT. LOCALLY HEAVY RAIN AND GUSTY WINDS ARE POSSIBLE
WITH SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Apr 8, 11:11 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1111 AM EDT WED APR 8 2015

KYZ101-103-OHZ066-075-083>087-081530-
ATHENS OH-BOYD KY-GALLIA OH-GREENUP KY-JACKSON OH-LAWRENCE OH-
MEIGS OH-PERRY OH-VINTON OH-
1111 AM EDT WED APR 8 2015

...SPECIAL WEATHER STATEMENT FOR GREENUP AND BOYD COUNTIES IN
KENTUCKY...AND VINTON...PERRY...NORTHWESTERN MEIGS...LAWRENCE...
JACKSON...WESTERN GALLIA AND WESTERN ATHENS COUNTIES IN SOUTHEAST
OHIO UNTIL 1130 AM EDT...

AT 1100 AM EDT...A FAST MOVING COMPLEX OF SHOWERS AND THUNDERSTORMS
WAS RACING EAST...ACROSS WESTERN OHIO...AT 50 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL BE MOVING THROUGH SOUTHEAST
OHIO AND NORTHEAST KENTUCKY BETWEEN NOON AND 1 O'CLOCK.

STRONG GUSTY WINDS AND BRIEF DOWNPOURS ARE LIKELY. A QUICK HALF TO
THREE QUARTER OF AN INCH OF RAIN COULD FALL.  IF INVOLVED IN OUTDOOR
ACTIVITIES...BE PREPARED TO MOVE INDOORS QUICKLY.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3992 8230 3981 8207 3922 8199 3857 8248
      3836 8277 3836 8278 3855 8311 3873 8303
      3876 8289 3858 8281 3876 8267 3895 8281
      3938 8274 3939 8230 3948 8228 3948 8217
      3955 8217 3960 8239 3984 8246 3993 8240

22

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 11:11 AM EDTSpecial Weather StatementRLXAthens, Gallia, Jackson, Lawrence, Perry, Vinton19 min
Apr 8, 12:56 PM EDTSevere Thunderstorm WarningRLXAthens, Gallia, Lawrence, Meigs64 min
Apr 8, 1:18 PM EDTSpecial Weather StatementRLXWashington27 min
Apr 8, 3:11 PM EDTFlash Flood WatchRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more46 hr
Apr 8, 7:32 PM EDTSpecial Weather StatementRLXWashington58 min
Apr 8, 1:48 PM EDTSpecial Weather StatementRLXLawrence42 min
Apr 8, 2:13 PM EDTSevere Thunderstorm WarningRLXLawrence62 min
Apr 8, 7:10 PM EDTSpecial Weather StatementRLXCarter50 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2015Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.